zbMATH — the first resource for mathematics

A smoothing-type algorithm for solving nonlinear complementarity problems with a non-monotone line search. (English) Zbl 1194.65080
By using a non-monotone line search, the authors propose a non-monotone smoothing-type algorithm for solving a nonlinear complementarity problem. The proposed algorithm is shown to be globally and locally superlinearly convergent under standard assumptions. Some numerical results are presented to show the effectiveness of the algorithm.

65K05 Numerical mathematical programming methods
90C33 Complementarity and equilibrium problems and variational inequalities (finite dimensions) (aspects of mathematical programming)
Full Text: DOI
[1] Facchinei, F.; Pang, J.S., Finite-dimensional variational inequalities and complementarity problems, (2003), Springer Verlag New York · Zbl 1062.90002
[2] Ferris, M.C.; Pang, J.S., Engineering and economic applications of complementarity problems, SIAM. rev., 39, 669-713, (1997) · Zbl 0891.90158
[3] Qi, L.; Sun, D.; Zhou, G., A new look at smoothing Newton methods for nonlinear complementarity problems and box constrained variational inequality problems, Math. program., 87, 1-35, (2000) · Zbl 0989.90124
[4] Huang, Z.H.; Gu, W.Z., A smoothing-type algorithm for solving linear complementarity problems with strong convergence properties, Appl. math. opt., 57, 17-29, (2008) · Zbl 1190.90236
[5] Huang, Z.H.; Qi, L.; Sun, D., Sub-quadratic convergence of a smoothing Newton algorithm for the \(P_0\)- and monotone LCP, Math. program., 99, 423-441, (2004) · Zbl 1168.90646
[6] Huang, Z.H.; Xu, S.W., Convergence properties of a non-interior-point smoothing algorithm for the \(P_\ast\) NCP, J. ind. manage. opt., 3, 569-584, (2007) · Zbl 1166.90370
[7] Burke, J.; Xu, S., The global linear convergence of a non-interior path-following algorithm for linear complementarity problems, Math. oper. res., 23, 719-734, (1998) · Zbl 0977.90056
[8] Chen, B.; Chen, X., A global and local superlinear continuation-smoothing method for \(P_0 + R_0\) and monotone NCP, SIAM J. optimiz., 9, 624-645, (1999)
[9] Chen, B.; Xiu, N., A global linear and local quadratic non-interior continuation method for nonlinear complementarity problems based on chen – mangasarian smoothing functions, SIAM J. optimiz., 9, 605-623, (1999) · Zbl 1037.90052
[10] Chen, B.; Xiu, N., Superlinear noninterior one-step continuation method for monotone LCP in the absence of strict complementarity, J. opt. theory appl., 108, 317-332, (2001) · Zbl 1041.90056
[11] Huang, Z.H., The global linear and local quadratic convergence of a non-interior continuation algorithm for the LCP, IMA J. numer. anal., 25, 670-684, (2005) · Zbl 1084.65061
[12] Wang, P.; Zhao, N., Finite termination of a smoothing-type algorithm for the monotone affine variational inequality problem, Appl. math. comput., 211, 177-184, (2009) · Zbl 1162.65364
[13] Qi, L.; Zhou, G., A smoothing Newton method for minimizing a sum of Euclidean norms, SIAM J. optimiz., 11, 389-410, (2000) · Zbl 1010.90078
[14] Huang, Z.H.; Sun, D.; Zhao, G.Y., A smoothing Newton-type algorithm of stronger convergence for the quadratically constrained convex quadratic programming, Comput. opt. appl., 35, 199-237, (2006) · Zbl 1151.90509
[15] Huang, Z.H.; Zhang, Y.; Wu, W., A smoothing-type algorithm for solving system of inequalities, J. comput. appl. math., 220, 355-363, (2008) · Zbl 1148.65039
[16] Qi, H.D., A regularized smoothing Newton method for box constrained variational inequality problems with \(P_0\)-functions, SIAM J. optimiz., 10, 315-330, (2000) · Zbl 0955.90136
[17] Qi, H.D.; Liao, L.Z., A smoothing Newton method for extended vertical linear complementarity problems, SIAM J. matrix anal. appl., 21, 45-66, (2000) · Zbl 1017.90114
[18] Facchinei, F.; Jiang, H.; Qi, L., A smoothing method for mathematical programs with equilibrium constraints, Math. program., 85, 81-106, (1999)
[19] Huang, Z.H.; Han, J.; Chen, Z., A predictor – corrector smoothing Newton algorithm, based on a new smoothing function, for solving the nonlinear complementarity problem with a \(P_0\) function, J. opt. theory appl., 117, 39-68, (2003) · Zbl 1044.90081
[20] Zhou, G.; Sun, D.; Qi, L., Numerical experiments for a class of squared smoothing Newton methods for box constrained variational inequality problems, (), 421-441 · Zbl 0928.65080
[21] Chen, B.; Harker, P.T., A non-interior-point continuation method for linear complementarity problem, SIAM J. matrix anal. appl., 14, 1168-1190, (1993) · Zbl 0788.65073
[22] Kanzow, C., Some noninterior continuation methods for linear complementarity problems, SIAM J. matrix anal. appl., 17, 851-868, (1996) · Zbl 0868.90123
[23] S. Smale, Algorithms for solving equations, in: A.M. Gleason (Ed.), Proceeding of International Congress of Mathematicians, American Mathematics Society, Providence, Rhode Island, 1987, pp. 172-195. · Zbl 0665.65058
[24] Zhao, N.; Wu, W., Convergence of a smoothing-type algorithm for the monotone affine variational inequality problem, Appl. math. comput., 202, 820-C827, (2008)
[25] Zhang, H.-C.; Hanger, W.W., A nonmonotone line search technique and its application to unconstrained optimization, SIAM. J. optimiz., 14, 1043-1056, (2004) · Zbl 1073.90024
[26] Gowda, M.S.; Sznajder, J.J., Weak univalence and connectedness of inverse images of continuous functions, Math. oper. res., 24, 255-261, (1999) · Zbl 0977.90060
[27] Ravindran, G.; Gowda, M.S., Regularization of \(P_0\) functions in box variational inequality problems, SIAM J. optimiz., 11, 748-760, (2001) · Zbl 1010.90083
[28] Jiang, H.; Qi, L., A new nonsmooth equations approach to nonlinear complementarity problems, SIAM J. control optimiz., 35, 178-193, (1997) · Zbl 0872.90097
[29] Kanzow, C., Some equation-based methods for the nonlinear complementarity problems, Opt. methods softw., 3, 327-340, (1994)
[30] Chen, X.; Ye, Y., On smoothing methods for the \(P_0\) matrix linear complementarity problem, SIAM J. optimiz., 11, 341-393, (2000) · Zbl 0994.65077
[31] Yamashita, N.; Fukushima, M., Modified Newton methods for solving a semismooth reformulation of monotone complementarity problems, Math. program., 76, 469-491, (1997) · Zbl 0872.90102
[32] Huang, Z.H.; Miao, X.H.; Wang, P., A revised cut-peak function method for box constrained continuous global optimization, Appl. math. comput., 194, 224-233, (2007) · Zbl 1193.90173
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.